Publication

Homoclinic points, atoral polynomials, and periodic points of algebraic Z(d)-actions

Lind, D., Schmidt, K. & Verbitskiy, E., Aug-2013, In : Ergodic Theory and Dynamical Systems. 33, 4, p. 1060-1081 22 p.

Research output: Contribution to journalArticleAcademicpeer-review

Copy link to clipboard

Documents

  • 2013ErgodThDynamSysLind

    291 KB, PDF document

DOI

Cyclic algebraic Z(d)-actions are defined by ideals of Laurent polynomials in d commuting variables. Such an action is expansive precisely when the complex variety of the ideal is disjoint from the multiplicative d-torus. For such expansive actions it is known that the limit of the growth rate of periodic points exists and is equal to the entropy of the action. In an earlier paper the authors extended this result to ideals whose variety intersects the d-torus in a finite set. Here we further extend it to the case where the dimension of intersection of the variety with the d-torus is at most d - 2. The main tool is the construction of homoclinic points which decay rapidly enough to be summable.

Original languageEnglish
Pages (from-to)1060-1081
Number of pages22
JournalErgodic Theory and Dynamical Systems
Volume33
Issue number4
Publication statusPublished - Aug-2013

    Keywords

  • AMENABLE-GROUPS, ENTROPY, AUTOMORPHISMS

View graph of relations

ID: 5912450